Julie Rehmeyer's 'Through the Shadowlands'
Writer Never Give Up talks about Julie Rehmeyer's new book "Through the Shadowlands: A Science Writer's Odyssey into an Illness Science Doesn't Understand" and shares an interview with Julie ...
Discuss the article on the Forums.

Methylation Dosage

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by ltpitt, Aug 12, 2016.

  1. ltpitt

    ltpitt Lucy

    Messages:
    11
    Likes:
    0
    Hobart, Tasmania
    Hi all,

    I'm just hoping to get some advise regarding methylation protocol dosages.

    I started the methylation protocol almost a year ago although I've had a few weeks off here and there due to severe side effects.

    I started very low and slow with a good multi then added in a B complex then added in the sublinguals of both B's and methylfolate plus the various showstoppers mentioned by Freddd (I spend a fortune on supplements!).

    I'm up to about 1600 mcg of methylfolate and 5000 of both B12s. I tried going to 2400 mfolate and 10,000 both b12s for a while (maybe 6 weeks) but it made no noticeable difference.

    My symptoms are terrible both on and off the methylation supps and either way I have a good 20-30 symptoms at any given time, i.e. headache, muscle and joint pain, flu symptoms, excessive thirst, burning nerve pain, extreme fatigue, sore glands, etc... (I won't bore you with the whole list).

    I get some additional symptoms on the supps like increased dizziness and POTS, excessive sweating (like sweating through layers of clothes), facial flushing and fast/strong pulse which is sometimes arrhythmic. I have tried to wait for these side effects to even out before increasing dosages but they never really do and a lot of people on here report similar reactions. Also I've tried to watch out for and keep on top of paradoxical folate problems and potassium and other electrolyte issues so I don't think its any of those.

    My question is - after a year on methyl supps why don't I feel better? I am doing something wrong? I am taking too much? Not enough? Is methylation something that often takes longer than a year to see benefits?

    I am taking more than Rich suggests but less than Freddd recommends which seemed like a good middle ground but now I wonder if I should either drop back down and try Rich's protocol or increase to Freddd's? Has anyone tried megadosing as Freddd suggests?

    I read a post by Rich recently that said too much b12 actually drops your glutathione and makes things worse, however, Freddd and others seem to feel that Rich's dosages aren't enough. When you consider that people with folate deficiency are given Deplin (7-15mg of mfolate) then taking Rich's amount doesn't seem enough.

    I know there is no one size fits all with this stuff but at the moment I don't want to go low have it do nothing and have to go through the start up again or go high and have worse reactions. Also I'm pretty worried about low potassium.

    Any and all advice would be greatly appreciated.
    Thankyou.
     
  2. caledonia

    caledonia

    Messages:
    4,203
    Likes:
    3,213
    Cincinnati, OH, USA
    It's hard to say because of the multivitamins and complexes. It's possible you might be reacting to one of the ingredients or to one of the fillers.

    Fast pulse makes me think allergy or low potassium. Arrhythmic makes me think low electrolytes. Increased dizziness and POTS - electrolytes.

    My suggestion would be to find someone who can do muscle testing on what you're taking and see if those are ok for you to take. You can also learn muscle testing yourself, but it can be a little tricky with electrolytes, because you need good electrolytes levels to get accurate results. But I think still worth trying, especially if you can't find or afford a practitioner.

    You can also test for what amounts are good using muscle testing.

    Here is a good tutorial video.


    The excessive sweating can be caused by many things. Excess zinc is one, but also various medications or it could be a serious underlying medical problem like thyroid, diabetes, or infection. Excessive thirst is also a symptom of diabetes.

    If you haven't already done so, I think it would be a good idea to check in with your doctor. For the thyroid, you need a complete thyroid panel for an accurate diagnosis. See the Stop the Thyroid Madness website.

    http://www.webmd.com/skin-problems-...essive-sweating-caused-by-a-medical-problem#2

    http://www.livestrong.com/article/190688-medicines-that-cause-excessive-sweating/

    http://www.stopthethyroidmadness.com/

    ps. I had flu like episodes for many years. Once I got on an herbal antifungal, that fixed the problem. Turns out it was candida. I rotated between caprylic acid, grapefruit seed extract and cat's claw. Each one would last about a year, then the symptoms would return and I would go to the next one. I was able to rotate back to the original after a year or two off.
     
    ahmo and ltpitt like this.
  3. Tigger

    Tigger

    Messages:
    63
    Likes:
    4
    Is the facial flushing/excessive sweating brought on by stressors? This has been a reaction of mine in even remotely stressful social situations.
     

See more popular forum discussions.

Share This Page